Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 290, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 27, 2010, 3:08 AM EDT for Walton County, Georgia. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2010, 3:08 AM EDT (07:08 UTC)
- Expired
- Aug 27, 2010, 3:42 AM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Walton County, GA
The radar
The Atlanta radar (KFFC), 96 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 3:15 AM EDT | TSTM WND DMG | Walnut Grove, GA | WALTON EMC REPORTED A POWER LINE DOWNED BY A TREE IN THE WALNUT GROVE AREA. POWER HAS BEEN RESTORED TO THE AFFECTED 1100 CUSTOMERS. |
| Aug 27, 3:20 AM EDT | TSTM WND DMG | Loganville, GA | WALTON COUNTY EMERGENCY MANAGEMENT RELAYED REPORTS OF LARGE AMOUNTS OF LIGHTNING, PEA-SIZED HAIL, AND A HOUSE DAMAGED BY A DOWNED TREE. |
| Aug 27, 3:29 AM EDT | TSTM WND DMG | 5 E Loganville, GA | THE FIRST TREE WAS REPORTED DOWN AT 329 AM AND THE SECOND AT 331 AM OUTSIDE OF LOGANVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1552 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
527
WUUS52 KFFC 270708
SVRFFC
GAC297-270800-
/O.NEW.KFFC.SV.W.0290.100827T0708Z-100827T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
308 AM EDT FRI AUG 27 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WALTON COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 400 AM EDT
* AT 305 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
BETWEEN...MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BETWEEN...YOUTH...WALNUT GROVE...MONROE AND GOOD HOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3389 8376 3392 8367 3391 8364 3389 8362
3388 8359 3384 8357 3383 8355 3366 8378
3377 8395 3387 8388 3393 8380
TIME...MOT...LOC 0708Z 218DEG 16KT 3378 8380
$$2 follow-up statements
582
WWUS52 KFFC 270720
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 AM EDT FRI AUG 27 2010
GAC297-270800-
/O.CON.KFFC.SV.W.0290.000000T0000Z-100827T0800Z/
WALTON GA-
320 AM EDT FRI AUG 27 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM EDT
FOR NORTHERN WALTON COUNTY...
AT 315 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
BETWEEN...MOVING NORTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE
EASTERN SIDE OF LOGANVILLE...PANNELL...MONROE...WINDSOR...
NICHOLASVILLE...BOLD SPRINGS...CAMPTON...MOUNT VERNON AND GRATIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3389 8376 3392 8367 3391 8364 3389 8362
3388 8359 3384 8357 3383 8355 3371 8377
3380 8393 3387 8388 3393 8380
TIME...MOT...LOC 0720Z 216DEG 15KT 3383 8381
$$435
WWUS52 KFFC 270742
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 AM EDT FRI AUG 27 2010
GAC297-270752-
/O.CAN.KFFC.SV.W.0290.000000T0000Z-100827T0800Z/
WALTON GA-
342 AM EDT FRI AUG 27 2010
...THE SEVERE THUNDERSTORM WARNING FOR WALTON COUNTY IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 40 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3389 8376 3392 8367 3391 8364 3389 8362
3388 8359 3384 8357 3383 8355 3371 8377
3380 8393 3387 8388 3393 8380
TIME...MOT...LOC 0742Z 216DEG 15KT 3390 8374
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:00 AM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 27, 2:00 AM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 200 AM EDT FRI AUG 27 2010 .UPDATE... /ISSUED 931 PM EDT THU AUG 26 2010/ FORECAST LOOKS PRETTY GOOD FOR THE MOST PART. MADE SOME MINOR TWEAKS TO HOURLY GRIDS...OTHERWISE NO CHANGES AT THIS TIME. AGREE WITH PREVIOUS AFD THAT SLIGHT CHANCE POPS OVER MOST OF THE AREA IS A GOOD IDEA...ESPECIALLY BASED ON WHAT HAPPENED LAST NIGHT AND THE MULTIPLE BOUNDARIES HANGING AROUND. TDP && .PREV DISCUSSION... /ISSUED 745 PM EDT THU AUG 26 2010/ SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... AMPLE MOISTURE AND THE REMAINS OF THE OLD FRONTAL BOUNDARY PERSIST ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON. ISOLATED TO SCATTERED CONVECTION ALREADY OCCURRING OVER THE AREA. WITH MARGINAL TO MODERATE INSTABILITY OVER THE FORECAST AREA...THIS SHOULD CONTINUE INTO THE EVENING AND BEGIN DISSIPATING...BUT LIKE LAST NIGHT...WITH THESE CONDITIONS CANNOT RULE OUT AT LEAST ISOLATED ACTIVITY IN THE OVERNIGHT PERIOD. DRIER AIR BEGINS SPREADING SOUTH OVER THE FORECAST AREA BY EARLY FRIDAY AS THE UPPER RIDGE BUILDS INTO THE EASTERN U.S. AND A STRONG SURFACE RIDGE SETTLES INTO THE MID ATLANTIC STATES. I PLAN ON KEEPING LOW POPS THROUGH FRIDAY EVENING BUT SHUTTING RAIN OFF BY SATURDAY. LONG TERM /SUNDAY THROUGH THURSDAY/... NO CHANGES MADE TO THE CURRENT EXTENDED FORECAST GRIDS AT THIS TIME. THE MAJORITY OF THE EXTENDED FORECAST PERIOD LOOKS DRY WITH SEASONABLY WARM DAYTIME AND MILD NIGHTTIME TEMPERATURES. GFS AND ECMWF MODELS BOTH KEEP THE DOMINANT SURFACE AND UPPER LEVEL RIDGES OVER THE EASTERN U.S. THROUGH THE PERIOD. 20 && .AVIATION...06Z UPDATE... A LARGE CLUSTER OF THUNDERSTORMS BETWEEN ATL AND MCN WITH A FEW OF THE STRONGER CELLS CONTAINING HAIL AND INDICATIONS OF WET MICROBURSTS. THE WORST OF THESE SEEM TO BE REMAINING OUT OF THE TERMINALS FOR NOW BUT WILL CONTINUE TO WATCH FOR ADDITIONAL DEVELOPMENT AND POSSIBLE UPDATES AS NEEDED. THE STORMS SHOULD START TO DIMINISH TOWARD MORNING...WITH MODEL GUIDANCE SUGGESTING LITTLE ACTIVITY AFTER SUNRISE AND MORE ISOLATED DEVELOPMENT FOCUSING IN ON THE 21-02Z TIME FRAME LATE THIS FRIDAY AFTERNOON. CIGS/VSBYS WILL LIKELY DROP SHARPLY OVER THE NEXT FEW HOURS WITH MVFR TO LOCAL IFR CONDITIONS EXPECTED BY 09-11Z. SIMILAR TO LAST FEW DAYS WITH IMPROVEMENT TO VFR CATEGORY BY LATE MORNING AND SCT AFTERNOON CU. SHOULD SEE RETURN TO AT LEAST MVFR VSBY AND POSSIBLY CIGS BY EARLY SATURDAY MORNING. WINDS A BIT VARIABLE AROUND TSRA AS OF 06Z...BUT SHOULD FAVOR A EASTERLY DIRECTION THROUGH THE NEXT 24+ HRS. //ATL CONFIDENCE... MEDIUM CONFIDENCE ON WINDS...TSTM THREAT...CIGS AND VSBYS THROUGH MORNING AND AGAIN OVERNIGHT FRIDAY NIGHT. HIGH CONFIDENCE IN ALL ELEMENTS THIS AFTERNOON. 07 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 90 66 91 67 / 20 20 20 10 10 ATLANTA 71 89 69 89 69 / 20 20 20 10 10 BLAIRSVILLE 62 88 61 87 62 / 20 30 20 10 10 CARTERSVILLE 66 90 64 90 64 / 20 20 20 10 10 COLUMBUS 73 92 70 91 70 / 20 20 20 10 10 GAINESVILLE 70 89 68 89 68 / 20 30 20 10 10 MACON 72 92 69 92 68 / 20 20 20 10 10 ROME 65 91 64 91 64 / 20 20 20 10 10 PEACHTREE CITY 69 90 65 91 64 / 20 20 20 10 10 VIDALIA 74 92 72 92 71 / 20 30 20 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 26, 10:12 PM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1012 PM EDT THU AUG 26 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-280215- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1012 PM EDT THU AUG 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL MEANDER AROUND CENTRAL GEORGIA TONIGHT. A TROUGH OF LOW PRESSURE IN THE UPPER LEVELS WILL REMAIN PARKED OVER THE EASTERN THIRD OF THE UNITED STATES... WITH AN ACTIVE WESTERLY FLOW ALOFT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS TONIGHT WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING AND LOCALLY VERY HEAVY RAIN. GUSTY WINDS ARE POSSIBLE ALSO. .DISCUSSION... A WEAK SURFACE BOUNDARY WILL CONTINUE TO LINGER ACROSS CENTRAL GEORGIA TONIGHT AND PROVIDE THE FOCUS FOR ISOLATED THUNDERSTORMS. WEAK IMPULSES EMBEDDED WITHIN AN UPPER TROUGH OF LOW PRESSURE MAY HELP STORM DEVELOPMENT. THE SLOW MOVING STORMS COULD BRING A THREAT OF LOCALLY HEAVY RAIN... AND POSSIBLY RESULT IN MINOR FLOODING OF LOW LYING... FLOOD PRONE AREAS. SHOWERS AND THUNDERSTORMS THAT DEVELOP NEAR THE SURFACE BOUNDARY COULD LINGER WELL PAST MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY ACROSS ALL AREAS EXCEPT THE EXTREME NORTHWEST. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY ACROSS ALL EXCEPT FAR NORTH GEORGIA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR THE PERIOD SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 27, 1:23 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 123 AM EDT FRI AUG 27 2010 GAZ056>058-270615- 123 AM EDT FRI AUG 27 2010 ...SIGNIFICANT WEATHER ALERT FOR DIME SIZED HAIL AND 50 MPH WINDS IN SPALDING...BUTTS AND HENRY COUNTIES UNTIL 215 AM EDT... AT 122 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A VERY STRONG THUNDERSTORM OVER LOCUST GROVE...MOVING NORTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS SPALDING...BUTTS AND HENRY COUNTIES THROUGH 215 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE JENKINSBURG...LUELLA... LOCUST GROVE...BLACKSVILLE...FLIPPEN...MCDONOUGH...OLA...FINCHERVILLE AND KELLEYTOWN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 27, 1:51 AM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 151 AM EDT FRI AUG 27 2010 GAZ045-046-048-057-058-270615- 151 AM EDT FRI AUG 27 2010 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN BUTTS...HENRY...NEWTON...ROCKDALE AND DEKALB COUNTIES UNTIL 215 AM EDT... AT 147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM RICHARDSON PARK TO JACKSON...MOVING NORTHEAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS BUTTS...HENRY...NEWTON...ROCKDALE AND DEKALB COUNTIES THROUGH 215 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE JACKSON...RICHARDSON PARK...HIDDEN VALLEY PARK...STOCKBRIDGE...OLA... KELLEYTOWN...STARK...PANOLA MOUNTAIN STATE PARK...FINCHERVILLE...OAK HILL...SNAPFINGER...KLONDIKE...WORTHVILLE...MAGNET AND ARABIA MOUNTAIN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Aug 27, 1:53 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
153 AM EDT FRI AUG 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM HAIL 1 SSW MCDONOUGH 33.44N 84.15W
08/27/2010 E1.00 INCH HENRY GA PUBLIC
NICKEL TO QUARTER SIZED HAIL ALONG CHURCH AVE.
&&
HANDELSpecial weather statement, Aug 27, 2:01 AM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 201 AM EDT FRI AUG 27 2010 GAZ069>071-081-270630- 201 AM EDT FRI AUG 27 2010 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CRAWFORD... UPSON...MONROE AND LAMAR COUNTIES UNTIL 230 AM EDT... AT 157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CULLODEN...MOVING NORTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS CRAWFORD...UPSON...MONROE AND LAMAR COUNTIES THROUGH 230 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MUSELLA...CULLODEN... LOGTOWN...YATESVILLE...RUSSELLVILLE...REDBONE AND BRENT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 27, 2:13 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 213 AM EDT FRI AUG 27 2010 GAZ034-045>048-058-059-270700- 213 AM EDT FRI AUG 27 2010 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN BUTTS... JASPER...NEWTON...ROCKDALE...WALTON...DEKALB AND GWINNETT COUNTIES UNTIL 300 AM EDT... AT 211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ARABIA MOUNTAIN TO FLOVILLA...MOVING NORTHEAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS BUTTS...JASPER...NEWTON...ROCKDALE...WALTON...DEKALB AND GWINNETT COUNTIES THROUGH 300 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE KLONDIKE...STARK...WORTHVILLE...INDIAN SPRINGS STATE PARK...FINCHERVILLE...FLOVILLA...OAK HILL...ROCKY PLAINS... PANOLA MOUNTAIN STATE PARK...RICHARDSON PARK...MAGNET...SNAPFINGER... ARABIA MOUNTAIN...LITHONIA AND TURTLE COVE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 27, 2:55 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 255 AM EDT FRI AUG 27 2010 GAZ033-034-047-048-059-270730- 255 AM EDT FRI AUG 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS IN JASPER...NEWTON...WALTON...GWINNETT AND NORTHERN FULTON COUNTIES UNTIL 330 AM EDT... AT 251 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NORCROSS TO STARRSVILLE...MOVING NORTHEAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS JASPER...NEWTON...WALTON...GWINNETT AND FULTON COUNTIES THROUGH 330 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CENTERVILLE...EUDORA...STARRSVILLE...GUM CREEK...OXFORD... MANSFIELD...COVINGTON...ROSEBUD...NORCROSS...MECHANICSVILLE... LILBURN...MOUNTAIN PARK...SNELLVILLE...PLEASANT HILL AND WALNUT GROVE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 1:28 AM EDT | Severe Thunderstorm Warning | FFC | Henry | 32 min |
| Aug 27, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.